Hail, McKean
- When
- June 4, 4:51 PM EST
- Where
- McKean County, Lewis Run
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.867, -78.667
Quarter sized hail was reported in Lewis Run.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 4, 1:55 PM EST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE 255 PM EDT TUE JUN 4 2002 WARM FRONT BEGINNING TO NUDGE NE ACROSS SW PORTION OF CWA...AND IS PROVIDING THE FOCUS FOR SOME TSTM DEVELOPMENT. WIND FIELDS ALOFT NOT TERRIBLY STRONG YET...BUT WILL GRADUALLY STRENGTHEN AFTER SUNSET. VERY SHARP DEWPT GRADIENT NOTED...WITH U 50S ON N SIDE OF BOUNDARY...AND L 70S ON S SIDE. THINK TSTMS WL CONTINUE TO DEVELOP AND INCREASE IN AREAL COVERAGE THROUGH DUSK...AND ACTUALLY SHOULD CONT SEVERAL HOURS AFTER DUSK. PERHAPS AN MCS TO DEAL WITH...AS HAS HAPPENED LAST FEW NIGHTS ALONG/JUST N OF WARM FRONT. PWAT INCS TO IN EXCESS OF 1.5 IN LATER TONIGHT...INDICATING POTENTIAL FOR HEAVY RAIN WITH ANY TSTMS. ALSO WITH INCREASING MID LEVEL WIND FIELDS...WL ADD MENTION OF STRONG GUSTY WINDS. ACTIVITY SHOULD WANE AFTER MIDNIGHT...ALLOWING PATCHES OF FOG TO FORM IN VERY MOIST AIRMASS. ON WED...AS MID LEVEL WINDS STRENGTHEN FURTHER...SEVERE WEATHER POTENTIAL INCS ACROSS THE CWA. INSTABILITY ABUNDANT...AND WITH FRONT APPROACHING FROM NW...WOULD EXPECT BROEKN LINES OF TSTMS ACROSS NW AND CENTRAL TO FORM DURING THE LATE AFTERNOON...AND REACHING SE PORTIONS AROUND OR JUST AFTER 00Z. FRONT A BIT SLOWER ON RECENT MODEL RUNS...SO WL MAINTAIN SHOWER AND TSTM THREAT INTO WED NIGHT ACROSS THE CWA. FOR THU...FRONT SLOWLY EXITS SE...BUT MID/UPPER LEVEL TROUGH HANGS BACK TO OUR W FOR THE FIRST PART OF THE DAY. ETA KEEP SHOWERS IN THE VICINITY THROUGH AT LEAST EARLY AFTERNOON...WITH AVN LINGERING PRECIP JUST THROUGH MID MORNING. FOR NOW...WL TAKE COMPROMISE WITH AROUND MIDDAY MOST ZONES...AND THROUGH EARLY AFTERNOON FAR SE. HIGH PRESSURE THEN MOVES IN FOR THU NIGHT INTO SAT...WITH MOSTLY CLEAR SKIES AND TEMPERATURES AVERAGING NEAR OR A BIT ABOVE SEASONAL LEVELS. NEXT WEATHER MAKER IS SLOW MOVING FRONT APPROACHING FROM W FOR LATE MON INTO TUE. KL
PAZ005-006-010>012-017>019-024>028-033>037-041-045-046-050300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 541 PM EDT TUE JUN 4 2002 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... MCKEAN...SOMERSET...FRANKLIN...BEDFORD...JUNIATA...HUNTINGDON... BLAIR...MIFFLIN...SOUTHERN CENTRE...SOUTHERN CLINTON...TIOGA... NORTHERN LYCOMING...FULTON...CLEARFIELD...NORTHERN CENTRE...SOUTHERN LYCOMING...CAMERON...CAMBRIA...POTTER...ELK AND NORTHERN CLINTON. A WARM FRONT IS BRINGING WARM AND UNSTABLE AIR INTO THE WESTERN HALF OF PENNSYLVANIA THIS EVENING. THUNDERSTORMS WILL CONTINUE TO FORM IN THIS AREA THROUGH THE EVENING HOURS. LARGE HAIL AND DAMAGING WINDS GUSTS ARE POSSIBLE WITH THE STRONGER STORMS.
The State College radar (KCCX), 119 km away, was scanning. The volume nearest the first event began at 21:50 UTC.
1 hail. Local standard time, as filed.
Quarter sized hail was reported in Lewis Run.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294623.